Extra strong heroin is said to be causing a rash of overdoses, but San Francisco officials are in the dark
Pauli Gray believes the type of heroin causing a rash of overdoses and deaths is indeed heroin mixed with fentanyl. However, he doesn't think it is a pure form of the prescription narcotic, but a homebrewed batch. Gray works for the Syringe Access Services program at the San Francisco AIDS Foundation and also works directly with Eliza Wheeler and the DOPE Program.
"It's called gunpowder and it's all over the place," Gray said, adding that heroin users are now actively seeking the extra-strength street drug. "When they hear dealers yelling 'gunpowder' they run and buy it," he said. The street value has skyrocketed. Normally, a gram of heroin sells for $30, gunpowder is selling for $80 a bag, says Gray, and the bag can weigh as little as a quarter of a gram.
Gray says users have learned to shoot up very small amounts of the drug, although rumors of fatal overdoses are rampant. The other day he saw the drug for the first time. It smelled like vitamins and when cooked up it has small black flecks floating around, he says.
"People are selling it everywhere," Gray said. "It's really scary. We're in overdrive."
Most Commented On
- QlqcTtZrpwYSONIYQLF - April 20, 2014
- SEMUueRdKsAVMzqo - April 20, 2014
- lnIFiwpjNT - April 20, 2014
- jGfaTIqiOHCWhJSH - April 20, 2014
- ZcjTtrvpXgy - April 20, 2014
- "Why'd you do it?" we ask Fake Google employee Max Bell Alper - April 20, 2014
- FUUGUmmPWixbEuLgP - April 20, 2014
- UUBIhhgKmabXBsaR - April 20, 2014
- This is my testimony about - April 20, 2014
- he is a great spell caster - April 20, 2014